Alert archive / South Carolina / Small Craft Advisories in 2011

Small Craft Advisory 16, NWS Wilmington, NC

February 20, 2011

NWS Wilmington, NC issued this small craft advisory at Feb 20, 2011, 3:41 PM EST. It took effect at Feb 21, 2011, 6:00 AM EST. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2011, 3:41 PM EST (20:41 UTC)
In effect from
Feb 21, 2011, 6:00 AM EST
Expired
Feb 23, 2011, 12:00 PM EST
In force
54 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WHUS72 KILM 202041
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
341 PM EST SUN FEB 20 2011


AMZ250-252-254-256-210500-
/O.NEW.KILM.SC.Y.0016.110221T1100Z-110222T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
341 PM EST SUN FEB 20 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO 6 PM EST
TUESDAY.

* WINDS: WINDS OF 15 TO 25 KNOTS BY DAYBREAK MONDAY MAY SEE GUSTS
  AROUND 30 KNOTS MONDAY AFTERNOON AND EVENING. WINDS WILL TURN TO
  WEST THEN NORTHWEST TUESDAY AS A COLD FRONT PASSES THROUGH.
  WINDS FROM THE NORTHWEST WILL EASE BELOW ADVISORY CRITERIA
  TUESDAY LATE AFTERNOON OR EARLY EVENING.

* WAVES: SEAS OF 3 TO 5 FEET MONDAY MORNING WILL BUILD TO 6 TO 9
  FEET BY MONDAY NIGHT...REMAINING ABOVE 6 FEET THROUGH MUCH OF
  THE DAY TUESDAY BEFORE SUBSIDING TO 3 TO 5 FEET TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

8

HTTP://WWW.WEATHER.GOV/ILM
9 follow-up statements
293 
WHUS72 KILM 210157
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
857 PM EST SUN FEB 20 2011

AMZ250-252-254-256-211100-
/O.CON.KILM.SC.Y.0016.110221T1100Z-110222T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
857 PM EST SUN FEB 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 PM
EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 6 PM
EST TUESDAY. 

* WINDS: SOUTH WINDS OF 15 TO 25 KT AT DAYBREAK MONDAY WILL VEER
  TO THE SOUTHWEST AND INCREASE TO 20 TO 30 KT WITH A FEW GUSTS UP
  TO 35 KT MONDAY AFTERNOON AND NIGHT. WINDS WILL VEER TO THE WEST
  THEN NORTHWEST TUESDAY AFTER THE COLD FRONT PUSHES THROUGH. NW
  WINDS WILL DIMINISH BELOW ADVISORY CRITERIA LATE TUESDAY AFTERNOON
  OR EARLY EVENING.

* WAVES: SEAS OF 3 TO 5 FT MONDAY MORNING WILL BUILD TO 5 TO 8 FT
  BY MONDAY EVENING AND NIGHT. STRONG OFFSHORE WINDS TUESDAY...
  WILL ONLY DROP SEAS TO 3 TO 6 FT. HIGHEST SEAS WILL OCCUR OFF
  CAPE FEAR...SPECIFICALLY THE OUTER WATERS OF FRYING PAN SHOALS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND
OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
DCH
365 
WHUS72 KILM 210825
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
325 AM EST MON FEB 21 2011

AMZ250-252-254-256-211630-
/O.CON.KILM.SC.Y.0016.110221T1100Z-110222T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
325 AM EST MON FEB 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY. 

* WINDS: SOUTHWEST WINDS OF 15 TO 25 KNOTS TODAY WILL VEER MORE
  WESTERLY TONIGHT...THEN NORTHWEST BEHIND A COLD FRONT THAT WILL
  MOVE ACROSS THE WATERS TUESDAY. A FEW GUSTS NEARSHORE COULD
  APPROACH 30 KNOTS THIS AFTERNOON.

* WAVES: SEAS WILL BUILD TO 4 TO 7 FEET...HIGHEST NEAR CAPE FEAR
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9

HTTP://WWW.WEATHER.GOV/ILM
368 
WHUS72 KILM 211614
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1114 AM EST MON FEB 21 2011

AMZ250-252-254-256-220015-
/O.CON.KILM.SC.Y.0016.000000T0000Z-110222T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1114 AM EST MON FEB 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY. 

* WINDS: SOUTHWEST WINDS OF 15 TO 25 KNOTS TODAY WILL VEER MORE 
  WESTERLY TONIGHT...THEN NORTHWEST BEHIND A COLD FRONT THAT 
  WILL MOVE ACROSS THE WATERS TUESDAY. A FEW GUSTS NEARSHORE 
  COULD APPROACH 30 KNOTS THIS AFTERNOON. 

* WAVES: SEAS WILL BUILD TO 4 TO 7 FEET...HIGHEST NEAR CAPE FEAR 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/ILM
833 
WHUS72 KILM 220034
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
734 PM EST MON FEB 21 2011

AMZ250-252-254-256-221100-
/O.CON.KILM.SC.Y.0016.000000T0000Z-110222T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
734 PM EST MON FEB 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KT THIS EVENING...WILL VEER TO
  THE WEST AT 15 TO 25 KT TONIGHT...THEN FURTHER VEER TO THE
  NORTHWEST BEHIND A COLD FRONT THAT WILL CROSS THE WATERS
  TUESDAY. A FEW GUSTS COULD APPROACH 30 KNOTS ACROSS THE OUTER
  WATERS OFF CAPE FEAR.

* WAVES: SEAS WILL BUILD TO 4 TO 7 FEET TONIGHT...HIGHEST IN THE
  VICINITY OF CAPE FEAR. SEAS WILL SUBSIDE TO 3 TO 6 FT DURING
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND
OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
DOUGH
480 
WHUS72 KILM 220828
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
328 AM EST TUE FEB 22 2011

AMZ250-252-256-221630-
/O.EXT.KILM.SC.Y.0016.000000T0000Z-110223T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
328 AM EST TUE FEB 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST
WEDNESDAY. 

* WINDS: SOUTHWEST WINDS 15-25 KT THIS MORNING WILL SHIFT TO THE
  NORTH BEHIND A STRONG COLD FRONT. WINDS WILL VEER NORTHEASTERLY
  TONIGHT 15-20 KNOTS.

* WAVES: SEAS WILL AVERAGE 4-6 FT AWAY FROM SHORE...EXCEPT AS HIGH
  AS 7 FT THIS MORNING IN THE CAPE FEAR VICINITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ254-221630-
/O.EXT.KILM.SC.Y.0016.000000T0000Z-110222T1700Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
328 AM EST TUE FEB 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

* WINDS: SOUTHWEST WINDS 15-25 KT THIS MORNING WILL SHIFT TO THE
  NORTH BEHIND A STRONG COLD FRONT. WINDS WILL VEER NORTHEASTERLY
  TONIGHT 15-20 KNOTS. 

* WAVES: SEAS WILL AVERAGE 4-6 FT AWAY FROM SHORE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9

HTTP://WWW.WEATHER.GOV/ILM
731 
WHUS72 KILM 221738
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1238 PM EST TUE FEB 22 2011

AMZ250-252-256-230145-
/O.CON.KILM.SC.Y.0016.000000T0000Z-110223T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1238 PM EST TUE FEB 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

* WINDS: NORTH WINDS 15-20 KT...LOCAL GUSTS TO 25 KT.

* WAVES: SEAS 4-6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND
OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
959 
WHUS72 KILM 230143
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
843 PM EST TUE FEB 22 2011

AMZ256-231100-
/O.EXT.KILM.SC.Y.0016.000000T0000Z-110223T1500Z/
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
843 PM EST TUE FEB 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY.

* WINDS: NORTHEAST WINDS 20 TO 25 KT...WILL DIMINISH TO 15 TO 20
  KT WEDNESDAY MID-MORNING.

* SEAS: SEAS 4 TO 6 FT...WILL SUBSIDE TO 3 TO 5 FT WEDNESDAY MID-
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND
OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ250-252-231100-
/O.CON.KILM.SC.Y.0016.000000T0000Z-110223T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
843 PM EST TUE FEB 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

* WINDS: NORTHEAST WINDS 20 TO 25 KT...WILL DIMINISH TO 15 TO 20
  KT AROUND DAYBREAK WEDNESDAY. 

* SEAS: SEAS 4 TO 6 FT...WILL SUBSIDE TO 3 TO 5 FT AROUND DAYBREAK
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND
OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
DCH
804 
WHUS72 KILM 230819
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
319 AM EST WED FEB 23 2011

AMZ250-252-256-231700-
/O.EXT.KILM.SC.Y.0016.000000T0000Z-110223T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
319 AM EST WED FEB 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. 

* WINDS: NORTHEAST WINDS 20 TO 25 KT...WILL DIMINISH LATER IN THE
  MORNING AND AFTERNOON.

* SEAS: SEAS 4 TO 6 FT WILL CONTINUE THROUGH THE MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9

HTTP://WWW.WEATHER.GOV/ILM
230 
WHUS72 KILM 231712
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1212 PM EST WED FEB 23 2011


AMZ250-252-256-231815-
/O.EXP.KILM.SC.Y.0016.000000T0000Z-110223T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1212 PM EST WED FEB 23 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


HTTP://WWW.WEATHER.GOV/ILM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:02 PM EST, 39 minutes earlier.

Area forecast discussion, Feb 20, 3:02 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
302 PM EST SUN FEB 20 2011

.SYNOPSIS...
OVERNIGHT TEMPERATURES WILL RUN A LITTLE MILDER...AS HIGH PRESSURE
AT THE SURFACE SLIPS OFFSHORE TONIGHT. BREEZY AND WARM CONDITIONS
ARE EXPECTED MONDAY AHEAD OF AN APPROACHING COLD FRONT. THE FRONT
WILL CROSS THE AREA TUESDAY...AND COULD BRING A FEW LIGHT SHOWERS.
ANOTHER WARM-UP IS EXPECTED LATE WEEK AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM...WITH A CHANCE OF RAIN FRIDAY. NEXT WEEKEND SHOULD
BRING A DRYING AND COOLING TREND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SUNDAY...HIGH PRESSURE AXIS BISECTING THE FORECAST AREA
FROM NORTH TO SOUTH THIS AFTERNOON...WITH LIGHT WINDS MOST AREAS.
EXCEPTION IS ALONG THE COAST WHERE A VIGOROUS AND GUSTY SEA BREEZE
CIRCULATION HAS SET UP...GENERATING SSE WINDS AT 10 TO 15 KTS.
RELATIVELY MOIST AIR OFF THE WATER HAS INCREASED DEW POINTS
SUBSTANTIALLY ALONG THE COAST...ALTHOUGH THE BULK OF THE FORECAST
AREA IS STILL SEEING RH VALUES WELL DOWN IN THE TEENS. IN ANY
CASE...THERE WILL BE A SUBSTANTIAL RECOVERY IN RH VALUES OVERNIGHT
AS RIDGE AXIS SHIFTS OFFSHORE AND SYNOPTIC FLOW VEERS TO THE SOUTH
TONIGHT AND THEN SW BY DAYBREAK MONDAY. THE APPROACH OF A LOW LEVEL
JET WILL KEEP WINDS UP OVERNIGHT...WITH WINDS INCREASING TO AROUND
10 MPH FROM THE SW BY THE END OF THE NEAR TERM. MODEL SOUNDINGS AND
SATELLITE LOOPS SHOW THAT CLOUD COVER WILL ALSO INCREASE FOR THE
REMAINDER OF THIS AFTERNOON AND OVERNIGHT. THE INCREASINGLY STRONG
SOUTHERLY FLOW AND CLOUD COVER WILL KEEP MINIMUM TEMPERATURES UP
ABOUT 10 DEGREES ABOVE NORMAL...MID TO UPPER 40S...AND WILL ALSO
MEAN WE WILL LIKELY SEE THESE MINIMUMS DEVELOP SHORTLY AFTER
MIDNIGHT...WITH A SLOW RISE IN TEMPERATURES THEREAFTER.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...MILD AND BREEZY/WINDY CONDITIONS MONDAY WILL
AGGRAVATE FIRE WEATHER CONDITIONS...SEE "FIRE" SECTION BELOW THE
"MARINE" SECTION. BLUSTERY WSW FLOW IN THE BOUNDARY LAYER MONDAY
DOES NOT PEAK DURING THE DIURNAL TEMPERATURE MAXIMUM IN THE AFTN
BUT RATHER MONDAY EVENING WITH 45-50 MPH ISOTACHS AT 950MB. THIS
MAY SUSTAIN GUSTY WINDS INTO EARLY EVENING BEYOND THE NORMAL DAILY
DECOUPLING TIME...AND AFTN GUSTS TO 35 MPH SHOULD BE ANTICIPATED
AREA-WIDE MONDAY. WHILE SOME LOW-LEVEL MOISTURE INCREASE IS LIKELY
BY 12Z MONDAY AS ONSHORE FLOW GETS UNDERWAY...MOISTURE DEPTH IS
QUITE LIMITED AND NO PCPN IS FORECAST EARLY MONDAY.

FRONTAL PASSAGE SLATED TEMPORALLY TUESDAY MORNING WELL INLAND TO
EARLY EVENING ALONG THE COASTAL WATERS. ENOUGH MOISTURE EXISTS TO
RETAIN A SLIGHT CHANCE OF A BRIEF SHOWER TUESDAY...ALTHOUGH
MOISTURE DEPTH REMAINS SEVERELY CAPPED WITH WESTERLY FLOW IN THE
WET LAYER. BECAUSE OF FRONTAL PASSAGE TIMING...CENTRAL AND EASTERN
ZONES MAY HAVE A CHANCE TO WARM UP MORE NOTABLY THAN WELL INLAND
AND WILL SHOOT FOR A 64-71 DEGREE RANGE TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 3 PM SUNDAY...CONFIDENCE IS FAIRLY HIGH THROUGH FRI NIGHT AND
THEN BECOMES INCREASING UNCERTAIN FOR THE WEEKEND. WE WILL BE UNDER
THE INFLUENCE OF A WEDGE OF HIGH PRESSURE TO START THE PERIOD. THIS
WEDGE WILL CONTINUE TO BUILD DOWN THE MID-ATLANTIC COAST AND SHOULD
BE PARKED OVER THE AREA THU MORNING BEFORE IT GETS NUDGED OUT TO SEA
AS LOW PRESSURE MOVES OUT OF THE SOUTHERN PLAINS ON THU AND THEN
ACROSS THE MID SOUTH AND OHIO VALLEY THU NIGHT BEFORE MOVING
OFFSHORE OF THE NORTHEAST LATE ON FRI. THE BETTER DYNAMICS AND LIFT
WILL BE IN ASSOCIATION WITH THE AREA OF LOW PRESSURE AND ASSOCIATED
WARM FRONT TO OUR N. HOWEVER...A COLD FRONT WILL TRAIL SOUTHWARD
FROM THE DEEPENING AREA OF LOW PRESSURE AND MOVE ACROSS THE EASTERN
CAROLINAS LATE ON FRI AND FRI EVE. LOW LEVEL SW JET WILL INCREASE TO
50-60 KT AND THIS WILL BRING A GOOD RETURN OF MOISTURE AS
PRECIPITABLE WATER VALUES RISE TO NEAR ONE AND ONE-HALF INCHES. THIS
BODES WELL FOR SOME SHOWER ACTIVITY AS MID-LEVEL OMEGA FIELDS ARE
POINTING TOWARD AT LEAST SCATTERED SHOWERS. WILL RAISE THE CHANCES
FOR MEASURABLE RAINFALL TO GOOD CHANCE TO LOW LIKELIHOOD ON FRI. IT
WILL ALSO BE BREEZY ON FRI WITH SW WINDS GUSTING TO PERHAPS 30 MPH.
MODELS THEN ARE OFFERING HIGHLY VARIABLE SOLUTIONS AND THIS FORECAST
WILL LEAN ON THE EUROPEAN MODEL WHICH BRINGS DRIER AIR INTO THE
REGION FRI NIGHT AND SAT AS CANADIAN HIGH PRESSURE SLOWLY BUILDS
TOWARD THE SOUTHEAST COAST FROM THE NW. HOWEVER...FLOW ALOFT REMAINS
FROM THE SW OVER THE WEEKEND AS A DEEP TROUGH EXTENDS FROM CENTRAL
CANADA AND THEN ACROSS THE NORTHERN PLAINS TO THE SOUTHWESTERN
UNITED STATES. ANOTHER AREA OF LOW PRESSURE MAY MOVE OUT OF THE
SOUTHERN PLAINS AND MID SOUTH...PERHAPS TAKING A TRACK SIMILAR TO
ITS PREDECESSOR LATE IN THE WEEKEND AND EARLY NEXT WEEK. DEEPER
MOISTURE WILL BE LURKING NOT TOO FAR TO OUR S AND SHOULD GET DRAWN
NORTHWARD FAIRLY QUICKLY. WILL BRING A CHANCE OF SHOWERS BACK INTO
THE FORECAST FOR SUN.

COOLEST TEMPS THIS PERIOD WILL OCCUR WED AND WED NIGHT.
THEREAFTER...MAXIMUMS WILL BE AT OR ABOVE NORMAL WITH THE WARMEST
DAY LIKELY TO OCCUR ON FRI. MINIMUMS SHOULD FALL INTO/THROUGH THE
30S WED NIGHT...BUT THEREAFTER...MID 40S LOOKS AS CHILLY AS IT WILL
GET AS WEATHER PATTERN TURNS VERY PROGRESSIVE.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
AS OF 19Z...HIGH CONFIDENCE FOR VFR CONDITIONS THROUGH THE 18Z
TAF VALID PERIOD. MID LEVEL CLOUDS DISSIPATING ALONG THE COAST AT
TAF ISSUANCE TIME BUT PERSISTING INLAND AT FLO/LBT. SKIES SHOULD
BECOME MOSTLY SCATTERED AT ALL TERMINALS BY EVENING. LIGHT
SOUTHEAST WINDS CAN BE EXPECTED THIS AFTERNOON...EXCEPT STRONGER
AT TIMES AT MYR.

THIS EVENING WINDS WILL BECOME LIGHT SOUTHEAST TO SOUTH WITH WINDS
BECOMING SOUTHWEST AND INCREASING IN SPEED AFTER MIDNIGHT. AFTER
MIDNIGHT THERE WILL BE AN INCREASE IN LOW LEVEL CLOUDINESS BUT ATTM
EXPECT ANY POTENTIAL CEILINGS TO BE VFR. AFTER 13Z EXPECT SCATTERED
SKY CONDITIONS AND SOUTHWEST GUSTING TO AROUND 25 KNOTS.

EXTENDED OUTLOOK...LOW CHANCE IFR CRE MONDAY DUE TO SEA FOG.
ISOLATED SHOWERS/MVFR POSSIBLE TUESDAY. OTHERWISE VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SUNDAY...WINDS WILL BE DOING A 180 THROUGH THE NEAR
TERM AS HIGH PRESSURE SHIFTS OFFSHORE ...VEERING FROM THE NE AT
PRESENT TO SW BY DAYBREAK MONDAY. EXCEPTION WILL BE WINDS NEARSHORE
THAT ARE NOW BLOWING FROM THE SSE DUE TO A VIGOROUS SEA BREEZE
CIRCULATION. WINDS WILL INCREASE FROM THE S AND SW AS GRADIENT
TIGHTENS AND AS A LOW LEVEL JET APPROACHES THE WATERS. SEAS WILL
BUILD A COUPLE OF FEET AS A RESULT...TO 3 TO 5 FT BY THE END OF THE
NEAR TERM.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...DAYBREAK MONDAY ADVISORY FLAGS WILL BE FLAPPING
IN BLUSTERY SW WINDS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM.
BECAUSE THE SYSTEM IS BOTH STRONG AND COVERING A GOOD BIT OF REAL
ESTATE...ADVISORY CONDITIONS MAY PERSIST FOR 36-48 HOURS TO ACCOUNT
FOR WINDS AHEAD OF AND IMMEDIATELY BEHIND THE FRONT. ADVISORY WILL
RUN FROM 6AM MONDAY THROUGH 6PM TUESDAY FOR THE INITIAL ADVISORY
AND INCLUDES ALL WATERS. SEAS SHOULD PEAK AT 6-9 FEET MONDAY NIGHT
INTO TUESDAY MORNING...HIGHEST OUTER PORTION. SEAS WILL BECOME
STEEP WIND-DRIVEN SHORT PERIOD WAVES WITH DOMINANT PERIODS AROUND 6
SECONDS...INCREASING TO 7-8 SECONDS SOMETIME TUESDAY.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 3 PM SUNDAY...NORTHEAST WINDS WILL BE ONGOING AT START OF
PERIOD...BUT NORTHEAST SURGE WILL QUICKLY WANE. WINDS WILL VEER TO E
THU MORNING AND THEN ALL THE WAY AROUND TO S THU AFTERNOON AND NIGHT
AS HIGH PRESSURE MOVES OUT TO SEA. STRONGEST WINDS THIS PERIOD ARE
EXPECTED AHEAD OF A COLD FRONT ON FRI WHICH WILL MOVE OFFSHORE FRI
NIGHT. WINDS AHEAD OF THE FRONT ON FRI WILL BE FROM THE SW. WE DO
EXPECT SMALL CRAFT ADVISORY CONDITIONS TO DEVELOP VERY EARLY ON FRI
AND TO PERSIST THROUGH FRI NIGHT. WINDS WILL SHIFT TO N WITH FRONTAL
PASSAGE FRI NIGHT. SEAS WILL CONTINUE TO SUBSIDE ON WED WITH THIS
DOWNWARD TREND PERSISTING THROUGH THU. SEAS WILL REVERSE COURSE THU
NIGHT AND RAMP HIGHER ON FRI. SEAS COULD REACH 10 FT OUT AROUND
FRYING PAN SHOALS...7 TO 9 FT ACROSS THE COASTAL WATERS. SEAS WILL
SUBSIDE BELOW ADVISORY CRITERIA LATE FRI NIGHT.

&&

.FIRE WEATHER...
AS OF 3 PM SUNDAY...FIRE WEATHER WATCH ISSUED FOR SOUTH CAROLINA
BASED ON REQUEST FROM THE SCFS. RH VALUES DO NOT MEET TRUE RED
FLAG CRITERIA PRESENTLY FOR THE MONDAY TIME FRAME WITH MINIMUM
RH VALUES ABOVE 25 PERCENT. AN SPS STATEMENT IS PLANNED FOR THE
NC ZONES WITH NO WATCH AT THIS TIME. SUSTAINED WINDS WILL REACH
15 TO 25 MPH MONDAY AFTERNOON...WITH GUSTS TO 35 MPH.

&&

.TIDES/COASTAL FLOODING...
AS OF 3 PM SUNDAY...HAVE ISSUED YET ANOTHER MWS FOR ABNORMALLY LOW
TIDES FOR EARLY MONDAY MORNING AT AROUND 3:30 AM AND FOR MONDAY
AFTERNOON AT AROUND 4 PM. THERE IS ANOTHER MWS NOW IN EFFECT FOR
LOW TIDES THAT ARE CURRENTLY (AS OF 3 PM) APPROACHING THEIR LOWEST
POINT OF THE DAY OF RIGHT AROUND -1.50 MLLW. THE NWS MDL TIDE
FORECASTS CONTINUE TO BE VERY ACCURATE AND THEY INDICATE THAT WE
WILL SEE THESE ABNORMALLY LOW TIDES THROUGH MONDAY AND POSSIBLY
THROUGH TUESDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR SCZ017-023-024-032>034-039-046.

NC...NONE.

MARINE...SMALL CRAFT ADVISORY FROM MONDAY 600 AM EST TO TUESDAY
600 PM EST FOR AMZ250-252-254-256.

&&

NEAR TERM...REK
SHORT TERM...MJC
LONG TERM...RJD
AVIATION...MRR/DL
FIRE WEATHER...MJC
TIDES/COASTAL FLOODING...REK
Hazardous weather outlook, Feb 20, 3:03 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
303 PM EST SUN FEB 20 2011

NCZ097-100-101-212015-
PENDER-BRUNSWICK-NEW HANOVER-
303 PM EST SUN FEB 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RELATIVE HUMIDITY VALUES IN THE TEENS WILL RESULT IN INCREASED
FIRE DANGER THIS AFTERNOON.

TIDE LEVELS WILL DROP BELOW -1.0 FOOT MLLW THIS AFTERNOON AND
AGAIN LATE TONIGHT DURING A 1 TO 2 HOUR WINDOW SURROUNDING EACH
SUCCESSIVE LOW TIDE CYCLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TIDE LEVELS WILL DROP BELOW -1.0 FOOT MLLW MONDAY AFTERNOON
THROUGH TUESDAY NIGHT DURING A 1 TO 2 HOUR WINDOW SURROUNDING EACH
SUCCESSIVE LOW TIDE CYCLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-212015-
ROBESON-BLADEN-COLUMBUS-
303 PM EST SUN FEB 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RELATIVE HUMIDITY VALUES IN THE TEENS WILL RESULT IN INCREASED
FIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ034-046-212015-
HORRY-GEORGETOWN-
303 PM EST SUN FEB 20 2011

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RELATIVE HUMIDITY VALUES IN THE TEENS WILL RESULT IN INCREASED
FIRE DANGER THIS AFTERNOON.

TIDE LEVELS WILL DROP BELOW -1.0 FOOT MLLW THIS AFTERNOON AND
AGAIN LATE TONIGHT DURING A 1 TO 2 HOUR WINDOW SURROUNDING EACH
SUCCESSIVE LOW TIDE CYCLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

TIDE LEVELS WILL DROP BELOW -1.0 FOOT MLLW MONDAY AFTERNOON
THROUGH TUESDAY NIGHT DURING A 1 TO 2 HOUR WINDOW SURROUNDING EACH
SUCCESSIVE LOW TIDE CYCLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ017-023-024-032-033-039-212015-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
303 PM EST SUN FEB 20 2011

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

RELATIVE HUMIDITY VALUES IN THE TEENS WILL RESULT IN INCREASED
FIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-212015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
303 PM EST SUN FEB 20 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TIDE LEVELS WILL DROP BELOW -1.0 FOOT MLLW THIS AFTERNOON AND
AGAIN LATE TONIGHT DURING A 1 TO 2 HOUR WINDOW SURROUNDING EACH
SUCCESSIVE LOW TIDE CYCLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SMALL CRAFT ADVISORY MONDAY MORNING THROUGH TUESDAY EVENING.
SMALL CRAFT ADVISORY CONDITIONS AREA ALSO POSSIBLE ON FRIDAY AND
FRIDAY NIGHT.

TIDE LEVELS WILL DROP BELOW -1.0 FOOT MLLW MONDAY AFTERNOON
THROUGH TUESDAY NIGHT DURING A 1 TO 2 HOUR WINDOW SURROUNDING EACH
SUCCESSIVE LOW TIDE CYCLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 20, 3:32 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
332 PM EST SUN FEB 20 2011

NCZ087-096-097-099>101-202245-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH
332 PM EST SUN FEB 20 2011

...ELEVATED FIRE DANGER EXPECTED MONDAY...

MILD TEMPERATURES AND GUSTY SOUTHWEST WINDS MONDAY WILL LEAD TO
AN INCREASED FIRE DANGER...ESPECIALLY MONDAY AFTERNOON.  ALTHOUGH
THE AIR OVER THE EASTERN CAROLINAS WILL SEE HIGHER MINIMUM RELATIVE
HUMIDITIES MONDAY...GUSTY WINDS OF UP TO 30 TO 35 MPH IN THE AFTERNOON
COULD LEAD TO RAPID FIRE GROWTH POTENTIAL.

OUTDOOR BURNING IS DISCOURAGED MONDAY. LIT CIGARETTES SHOULD NOT
BE DISCARDED OUTSIDE. EVEN GRILLING SHOULD BE CONDUCTED WITH EXTRA
CAUTION TODAY. MOTORIZED EQUIPMENT CAN GENERATE HIGH HEAT AND SPARKS
AND SHOULD BE OPERATED CAREFULLY NEAR WOODED AREAS.

COLBY

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:02 PM ESTFire Weather WatchILMDarlington, Dillon, Florence, Marion, Marlboro, Williamsburg13 hr

Nearby

Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.